Get E-Book on COVID-19

Q. I feel nausea and fatigue on taking regular birth control pills. Why?

Answered by
Dr. Vidya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 12, 2019 and last reviewed on: Dec 14, 2019

Hello doctor,

I have recently been feeling nauseous and fatigued. I have a paranoia about being pregnant, but I am not sure if I should be worried or not. For about a year I have been consistently taking the birth control pill, every night at the same time. The last time I had sex was the day before my period was supposed to occur (according to my BCP schedule). It was without a condom, and my partner ejaculated inside of me. The next day I got my period and it was normal. A week after I finished my period I started to feel nauseous. I stayed on the pill and had my period again at the correct time. It was a bit lighter than normal but still enough to fill a tampon or two. I have just started back on the pills and feel slightly nauseous again. Do you think I have cause to be concerned? Or is everything normal?

Dr. Vidya

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

The nauseous feeling you are experiencing on and off is most probably related to the birth control pills you are on and by the history you are giving, there is a least chance of being pregnant. So you need not worry. Nausea is a very common side effect with pill usage. I would suggest you take an anti-emetic tablet after seeing your doctor for a few days. It must subside with it, if that does not have any effect, then you may need to switch over to a different combination pill that would suit you. Sometimes even hormonal changes in the body during and after menses or at the time of a forthcoming menses could cause nausea. Make sure you drink lots of water.


Was this answer helpful?

 | 

Related Questions:
I have nausea and burning pain in abdomen. Please provide advise.
Had sex during my periods. Am I safe?
I have nausea and vomiting every day because of acidity. Please help.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to cure my skin rashes?

Query: Hi doctor, I have rashes similar to the rash of SLE, swollen, painful and redness around the eyes, severe fatigue and muscle weakness. These symptoms occurred a few months back after I had an intestinal infection. The doctors suspected it to be dermatolysis too, thus having a skin biopsy done tomorr...  Read Full »

Are contraceptive pills started on the third day be effective?

Query: Hi doctor, I have started taking Novelon birth control pills from the third day of my period. Will this contraception be enough? This is the first time I am using the pills. Please advise.  Read Full »

I noticed white strings in my stool. I hope it is not parasites. Please help.

Query: Hi, I am a 34 year old female. I noticed what looks like white strings in my stool. I am also having symptoms like abdominal cramps and pain, severe fatigue, memory issues, dizziness, and sometimes constipation. I am hoping it is not parasites. Please help.  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.